MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON LC RELOAD 100MM BLUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON LC RELOAD 100MM BLUE; STAPLE, IMPLANTABLE
Catalog Number GLCR100B
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 12/12/2024.D4 batch # unk.B3: only event year known: 2024.H6: health effect ¿ clinical code gastrointestinal system (e10).An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is meant by ¿did not clip properly¿? was the ostomy planned? or was this a result of the device malfunction? what was the tissue thickness? what did the staple formation look like after the firing? was there any difficulty firing the device? did the device have trouble closing? were there malformed staples? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a colon procedure the surgeon said when using the stapler, it did not clip properly.They ended up doing an ostomy.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/3/2024.Additional information was requested, and the following was obtained: what is meant by "did not clip properly"? staples after firing didn't form b shape, remained in "goal post" formation.Was the ostomy planned? or was this a result of the device malfunction? ostomy was planned per surgeon.What was the tissue thickness? surgeon indicated that tissue fell under normal thickness range.What did the staple formation look like after the firing? staples remained in "u" shape and did not form properly.Did the device have trouble closing? no difficulty closing the device.Were there malformed staples? yes, the staples in the tissue were still in the "u" shape.

Brand Name
ECHELON LC RELOAD 100MM BLUE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20915514
Report Number3005075853-2024-09472
Device Sequence Number7824384
Product Code GDW
UDI-Device Identifier10705036027850
UDI-Public(01)10705036027850(17)270930(10)315D14
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLCR100B
Device Lot Number315D14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown